CPL - Chalmers Publication Library
| Utbildning | Forskning | Styrkeområden | Om Chalmers | In English In English Ej inloggad.

Dynamical models for circle covering: Brownian motion and Poisson updating

Johan Jonasson (Institutionen för matematiska vetenskaper, matematik) ; Jeffrey Steif (Institutionen för matematiska vetenskaper, matematik)
Annals of Probability (0091-1798). Vol. 36 (2008), p. 739-764.
[Artikel, refereegranskad vetenskaplig]

We consider two dynamical variants of Dvoretzky’s classical problem of random interval coverings of the unit circle, the latter having been completely solved by L. Shepp. In the first model, the centers of the intervals perform independent Brownian motions and in the second model, the positions of the intervals are updated according to independent Poisson processes where an interval of length ℓ is updated at rate ℓ−α where α≥0 is a parameter. For the model with Brownian motions, a special case of our results is that if the length of the nth interval is c/n, then there are times at which a fixed point is not covered if and only if c<2 and there are times at which the circle is not fully covered if and only if c<3. For the Poisson updating model, we obtain analogous results with c<α and c<α+1 instead. We also compute the Hausdorff dimension of the set of exceptional times for some of these questions.

Nyckelord: Circle coverings, Brownian motion, exceptional times, Hausdorff dimension

Denna post skapades 2009-01-12. Senast ändrad 2014-09-29.
CPL Pubid: 85090


Läs direkt!

Länk till annan sajt (kan kräva inloggning)

Institutioner (Chalmers)

Institutionen för matematiska vetenskaper, matematik (2005-2016)


Annan matematik

Chalmers infrastruktur